Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 76, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 30, 2016, 1:39 AM EDT for Camden County, Currituck County, Pasquotank County, North Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2016, 1:39 AM EDT (05:39 UTC)
- Expired
- Jun 30, 2016, 2:30 AM EDT
- In force
- 51 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Camden County, NC, Currituck County, NC, Pasquotank County, NC
The radar
The Norfolk radar (KAKQ), 123 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 5.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 998 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
138
WUUS51 KAKQ 300539
SVRAKQ
NCC029-053-139-300630-
/O.NEW.KAKQ.SV.W.0076.160630T0539Z-160630T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
139 AM EDT THU JUN 30 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PASQUOTANK COUNTY IN NORTHEASTERN NORTH CAROLINA...
CURRITUCK COUNTY IN NORTHEASTERN NORTH CAROLINA...
CAMDEN COUNTY IN NORTHEASTERN NORTH CAROLINA...
* UNTIL 230 AM EDT
* AT 139 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CAMDEN TO NEAR GRANDY...MOVING NORTHEAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GRANDY AROUND 145 AM EDT.
CURRITUCK AROUND 155 AM EDT.
KNOTTS ISLAND AROUND 205 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LAMBS
CORNER...JARVISBURG...WATERLILY...GREGORY...BURNT MILLS...BARTLETT...
TAYLORS BEACH...BERTHA...RIDDLE AND HARBINGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3614 7587 3617 7591 3618 7600 3615 7600
3632 7620 3632 7618 3633 7622 3637 7624
3637 7626 3639 7627 3655 7617 3655 7582
3624 7573 3622 7573 3622 7577 3620 7576
3619 7579 3611 7576 3609 7584
TIME...MOT...LOC 0539Z 237DEG 37KT 3638 7618 3618 7592
HAIL...<.75IN
WIND...60MPH
$$
441 follow-up statement
766
WWUS51 KAKQ 300600
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
200 AM EDT THU JUN 30 2016
NCC139-300609-
/O.CAN.KAKQ.SV.W.0076.000000T0000Z-160630T0630Z/
PASQUOTANK NC-
200 AM EDT THU JUN 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PASQUOTANK COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3614 7587 3617 7591 3621 7594 3627 7596
3629 7595 3629 7597 3632 7598 3638 7604
3642 7604 3646 7609 3655 7610 3655 7582
3635 7577 3624 7573 3622 7573 3622 7577
3620 7576 3619 7579 3611 7576 3609 7583
TIME...MOT...LOC 0559Z 237DEG 37KT 3649 7597 3629 7571
$$
NCC029-053-300630-
/O.CON.KAKQ.SV.W.0076.000000T0000Z-160630T0630Z/
CURRITUCK NC-CAMDEN NC-
200 AM EDT THU JUN 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM EDT
FOR CURRITUCK AND NORTHEASTERN CAMDEN COUNTIES...
AT 159 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KNOTTS ISLAND TO 7 MILES NORTH OF DUCK COE PIER...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
CURRITUCK AND NORTHEASTERN CAMDEN COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS: JARVISBURG...COINJOCK...POWELLS POINT...WATERLILY...SLIGO...
BARCO...AYDLETT...MAPLE...POPLAR BRANCH AND BERTHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&
LAT...LON 3614 7587 3617 7591 3621 7594 3627 7596
3629 7595 3629 7597 3632 7598 3638 7604
3642 7604 3646 7609 3655 7610 3655 7582
3635 7577 3624 7573 3622 7573 3622 7577
3620 7576 3619 7579 3611 7576 3609 7583
TIME...MOT...LOC 0559Z 237DEG 37KT 3649 7597 3629 7571
HAIL...<.75IN
WIND...60MPH
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:48 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 29, 9:48 PM EDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 948 PM EDT WED JUN 29 2016 .SYNOPSIS... Cold front stalls over southern Virginia into North Carolina through Friday as high pressure remains over the western Atlantic. The next cold front approaches the region Friday, stalling across the Carolinas into early next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Forecast updated to cut back on chances for rain overnight. Still think there may be some isoltd showers overnight over southern areas...but for the most part capped pops at 20% except areas against the Albemarle Sound (30%). Previous Discussion... Latest surface analysis places a cold front over northeast North Carolina with high pressure centered over the Midwest. Visible satellite indicates a broad cu field across the local area, but KAKQ radar remains return free. Isolated showers/thunderstorms have developed near Danville, but are generally dissipating as they move eastward. Have maintained isolated to widely scattered showers and thunderstorms along the front/sea breeze boundaries due to available forcing and marginal instability, but confidence is decreasing as deeper moisture pushes offshore. Shortwave visible on latest GOES water vapor imagery over southern Ohio will drop into the local are this evening. Expect an increase in mid level moisture and clouds from the southwest this evening as upstream showers lift into the southwest Piedmont. Isentropic lift in the 305-310K theta surfaces will spread into southern Virginia ahead of the wave. However, soundings indicate a dry atmosphere above 700mb. Will keep mention of low end chance POPs as the activity is expected to dissipate and be light in nature as it lifts into southern Virginia. Rainfall amounts will generally be only a few hundredths of an inch at best. Sky averages partly cloudy northeast to mostly cloudy southwest. Lows in the mid to upper 60's. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... The next northern stream trough digs over the upper Midwest Thursday and over the Great Lakes Thursday night. Upper and surface high pressure remains over the western Atlantic. The amplifying flow will lift the weak/diffuse frontal boundary over North Carolina northward into southern Virginia late Thursday. The result will be good moisture return with precipitable waters increasing to over 1.5 inches. A surface trough over the central Appalachians into the Piedmont will provide added low level convergence as perturbations lift along the frontal boundary. Added boundary layer moisture and daytime highs in the mid 80's will result in MLCAPE values of 1,000 to 1,500 J/kg. The best instability will be over the Piedmont, so have kept trend of scattered diurnally driven showers and thunderstorms from the Piedmont into central Virginia. Lack of deep layer flow will result in marginal shear, but gusty winds and locally heavy rainfall will be possible. Sea breeze boundaries also possible, so will carry chance POPs to the southeast forecast area. Convection wanes Thursday night behind the departing wave and decreasing instability. Lows in the mid to upper 60's to around 70. Aforementioned Great Lakes trough tracks over the Saint Lawrence River Valley Friday. An associated cold front reaches the central Appalachians late Friday. Ahead of the front, pressure falls will induce a lee/thermal trough over the Piedmont, providing better low level convergence in an increasingly unstable and warm air mass. Better coverage of showers and thunderstorms (albeit still scattered) expected Friday compared to Thursday. Stayed just below likely POPs north and east of Richmond. Highs warm into the upper 80's to near 90. Dewpoints warming to around 70 will make it feel more like the mid 90's. Convection lingers Friday evening near the coast, with dry conditions expected region wide after midnight. Mild, with lows in the upper 60's to low 70's. Upper trough deepens over southeast Canada into Saturday morning as the front drops into the area. The front encounters westerly flow and stalls over the region. Latest trends push the front and associated moisture farther southward into North Carolina. Have followed suite and trended drier north. Kept mention of likely POPs in North Carolina. Near seasonal temperatures with highs in the mid to upper 80's. Sky averages mostly sunny north to mostly cloudy south. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... Zonal flow aloft is expected to prevail over the Mid-Atlantic Saturday night into Sunday, with a quasi-stationary front situated in vicinity of the VA/NC border. This boundary shifts nwd Sunday night into Independence Day as a trough drops into the Great Lakes and a ridge builds over the East Coast. The general consensus is for the trough to push through the region Tuesday, with an upper ridge building over the Ohio Valley by Wednesday. Of note, the 29/12z GFS is more amplified during the Tuesday-Wednesday period than GEFS mean and 29/12z ECMWF. PoPs will generally be diurnally driven during the holiday weekend, ranging form 30-50% in vicinity of the boundary (s- central/se VA and ne NC) Saturday evening and Sunday afternoon/evening, before spreading across the entire area at 30-40% Monday afternoon/evening. PoPs drop to 20-30% Tuesday as forecast confidence diminishes with respect to details, and then less than 15% by Wednesday as drier air builds in from the n. Forecast high temperatures are generally in the low/mid 80s through the holiday weekend, and then trend into the mid 80s to near 90 Tuesday/Wednesday. Lows will average in the mid 60s to low 70s. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... Very nice VFR conditions across the region at 00Z with mostly high clouds and light NE-E winds. Only a slight chance of showers/tstms expected across southern portions of NE NC early this evening. The chance of any fog appears low but more likely at ECG than any of the other TAF sites. But opted not to show any fog tonight. Outlook: Generally, VFR conds will prevail through much of the period. However, look for potential brief windows of diminished visibility and ceiling at all terminals in numerous showers/tstms each day in the period, mainly during the aftn/evening hours. && .MARINE... Sub-SCA conditions are expected to prevail the remainder of this week through the holiday weekend. The wind will generally be NE aob 10kt through tonight (although locally variable due to sea- breeze interactions later this afternoon and evening) before becoming SE 10-15kt Thursday afternoon/evening. The wind then gradually becomes SSW later Thursday night into Friday averaging around 10kt. A weak front drops through the area Friday night and stalls near the VA/NC border Saturday and Sunday, and then lifts to the N Monday. Seas average 2-3ft with 1-2ft waves in the Bay. && .CLIMATE... RIC now up to 7.81" for the month of June through 2am this morning (including the showers that brought additional rain early this morning). This makes 2016 the 7th wettest June on record (2004 is wettest June with 9.93"). Also, the May-June total at RIC now stands at 17.60" and is the 2nd wettest (1972 is wettest with 17.69"). && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...SAM NEAR TERM...MAS/SAM SHORT TERM...SAM LONG TERM...AJZ AVIATION...MAM/JEF MARINE...AJZ CLIMATE...
Hazardous weather outlook, Jun 29, 3:54 PM EDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 354 PM EDT WED JUN 29 2016 MDZ021>025-NCZ102-VAZ048-061-062-064-068-069-075>078-082>086-090-099- 509>522-302000- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- EASTERN CURRITUCK-FLUVANNA-CUMBERLAND-GOOCHLAND-CAROLINE-AMELIA- POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-CHARLES CITY- NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-ACCOMACK- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX- 354 PM EDT WED JUN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-VAZ060-065>067-079>081-087>089-092-093-095>098- 100-523>525-302000- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-PRINCE EDWARD-MECKLENBURG-LUNENBURG- NOTTOWAY-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX-SURRY- SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 354 PM EDT WED JUN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EASTERN VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK AS A FRONTAL BOUNDARY STALLS OVER THE REGION. LOCALLY HEAVY RAINFALL AND MINOR FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MINNICK
In the hours before
Special weather statement, Jun 29, 10:26 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1026 PM EDT WED JUN 29 2016
NCZ030-300330-
BERTIE-
1026 PM EDT WED JUN 29 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERTIE COUNTY...
AT 1025 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WILLIAMSTON...
MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WINDSOR AND WOODARD.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3584 7690 3586 7690 3590 7692 3590 7694
3586 7701 3586 7704 3587 7704 3590 7702
3594 7704 3593 7709 3593 7713 3609 7683
3591 7672 3587 7675 3586 7678 3589 7683
3588 7684 3585 7683 3581 7687 3581 7689
TIME...MOT...LOC 0225Z 243DEG 16KT 3577 7711
SCALORASpecial weather statement, Jun 30, 12:00 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1200 AM EDT THU JUN 30 2016
NCZ012-013-030-300430-
HERTFORD-NORTHAMPTON-BERTIE-
1200 AM EDT THU JUN 30 2016
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHERN BERTIE...
SOUTHEASTERN NORTHAMPTON AND SOUTHERN HERTFORD COUNTIES...
AT 1159 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED OVER
ROXOBEL...OR NEAR RICH SQUARE...MOVING EAST AT 30 MPH.
WIND GUSTS OF AROUND 30 MPH AND HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL BE NEAR...
AULANDER AROUND 1210 AM EDT.
AHOSKIE AND POWELLSVILLE AROUND 1220 AM EDT.
COLERAIN AND HARRELLSVILLE AROUND 1230 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MOUNT GOULD...
CONNARITSA...WAKELON...EARLEYS...WHITES CROSSROADS...BRANTLEYS GROVE...
SAINT JOHN...PROCTORS CORNER...TRAP AND ROSEMEAD.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3610 7724 3611 7723 3611 7725 3612 7724
3612 7725 3616 7726 3617 7731 3619 7733
3619 7735 3621 7739 3624 7738 3627 7741
3628 7741 3636 7680 3618 7675 3615 7676
3608 7673
TIME...MOT...LOC 0359Z 264DEG 42KT 3621 7724
44Special weather statement, Jun 30, 12:17 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1217 AM EDT THU JUN 30 2016
NCZ031-032-300445-
PERQUIMANS-CHOWAN-
1217 AM EDT THU JUN 30 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PERQUIMANS AND
SOUTHEASTERN CHOWAN COUNTIES...
AT 1217 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAPE COLONY...
OR 11 MILES SOUTH OF HERTFORD...MOVING EAST AT 30 MPH.
WIND GUSTS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL BE NEAR...
SNUG HARBOR AROUND 1230 AM EDT.
BURGESS AROUND 1235 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SAINT JOHNS...SOMERSET...
HOLIDAY ISLAND AND HARVEY POINT.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3601 7658 3603 7660 3605 7661 3606 7662
3608 7663 3615 7641 3610 7630 3608 7633
3609 7635 3608 7640 3608 7645 3607 7641
3607 7642 3605 7645 3602 7647 3601 7651
TIME...MOT...LOC 0417Z 249DEG 27KT 3603 7651
44Special weather statement, Jun 30, 12:35 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1235 AM EDT THU JUN 30 2016
NCZ012>014-030-031-300530-
HERTFORD-NORTHAMPTON-GATES-BERTIE-CHOWAN-
1235 AM EDT THU JUN 30 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CHOWAN...SOUTHWESTERN
GATES...NORTHERN BERTIE...SOUTHEASTERN NORTHAMPTON AND HERTFORD
COUNTIES...
AT 1234 AM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR COLERAIN...OR
8 MILES SOUTHEAST OF AHOSKIE...MOVING EAST AT 25 MPH.
WIND GUSTS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3606 7662 3605 7664 3607 7733 3610 7727
3610 7724 3611 7723 3611 7724 3612 7724
3613 7725 3616 7726 3617 7731 3619 7733
3621 7739 3624 7738 3627 7741 3632 7744
3631 7754 3632 7751 3646 7665 3605 7657
TIME...MOT...LOC 0434Z 263DEG 116KT 3623 7684
GINGRICHSpecial weather statement, Jun 30, 12:44 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1244 AM EDT THU JUN 30 2016
NCZ014>017-031-032-300530-
CAMDEN-PASQUOTANK-PERQUIMANS-WESTERN CURRITUCK-CHOWAN-GATES-
1244 AM EDT THU JUN 30 2016
...DEVELOPING STRONG THUNDERSTORMS WILL AFFECT PASQUOTANK...
PERQUIMANS...EASTERN CHOWAN...CURRITUCK...SOUTHEASTERN GATES AND
CAMDEN COUNTIES...
AT 1243 AM EDT...RADAR INDICATED RAPIDLY DEVELOPING STRONG
THUNDERSTORMS THAT WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
BELVIDERE TO 7 MILES SOUTHEAST OF SNUG HARBOR. MOVEMENT WAS EAST AT
25 MPH.
WIND GUSTS BETWEEN 30 TO 40 MPH...HEAVY DONPOURS AND PEA SIZE HAIL
ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
CHAPANOKE AROUND 1250 AM EDT.
ELIZABETH CITY AND MORGANS CORNER AROUND 105 AM EDT.
SOUTH MILLS AROUND 110 AM EDT.
ELIZABETH CITY STATE UNIVERSITY AROUND 115 AM EDT.
CAMDEN AND WHITEHALL SHORES AROUND 125 AM EDT.
CURRITUCK...MOYOCK AND INDIANTOWN AROUND 130 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GLEN COVE...NICANOR...
SOMERSET...LAMBS CORNER...JARVISBURG...WATERLILY...BURNT MILLS...BARTLETT...
RABBIT CORNER AND BOB WHITE FORK.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3601 7657 3647 7665 3655 7595 3608 7577
3607 7580 3617 7591 3618 7600 3614 7600
3615 7606 3613 7611 3612 7617 3610 7621
3611 7627 3608 7633 3608 7644 3607 7641
3602 7647 3601 7651
TIME...MOT...LOC 0443Z 249DEG 22KT 3630 7648 3601 7633
44Special weather statement, Jun 30, 1:34 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
134 AM EDT THU JUN 30 2016
NCZ014>017-032-102-VAZ095>098-300615-
WESTERN CURRITUCK-PERQUIMANS-CAMDEN-PASQUOTANK-EASTERN
CURRITUCK-GATES-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-SUFFOLK-CHESAPEAKE-
134 AM EDT THU JUN 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEAST VIRGINIA AND
NORTHEAST NORTH CAROLINA...
AT 132 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR WHALEYVILLE TO 6 MILES SOUTHWEST OF
GRANDY. MOVEMENT WAS NORTHEAST AT 30 MPH.
WIND GUSTS IN EXCESS OF 30 MPH, HEAVY DOWNPOURS AND FREQUENT
LIGHTNING ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
VIRGINIA BEACH...CURRITUCK...ELIZABETH CITY...CAMDEN...WINFALL...ELIZABETH
CITY STATE UNIVERSITY...DOWNTOWN PORTSMOUTH...SOUTH MILLS...SUNBURY...
DOWNTOWN SUFFOLK...GRANDY...NORFOLK STATE UNIVERSITY...VIRGINIA WESLEYAN
COLLEGE...DEEP CREEK...DOWNTOWN NORFOLK...KEMPSVILLE...WEEKSVILLE...GREAT
BRIDGE...OLD DOMINION UNIVERSITY AND CHURCHLAND.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3630 7657 3634 7656 3633 7660 3652 7682
3695 7645 3695 7595 3624 7573 3622 7577
3620 7576 3619 7579 3610 7575 3609 7583
3614 7587 3618 7600 3614 7600 3615 7606
3612 7617 3610 7621 3611 7627 3609 7633
TIME...MOT...LOC 0532Z 243DEG 34KT 3655 7668 3615 7593
44The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:26 PM EDT | Special Weather Statement | AKQ | Bertie | 64 min |
| Jun 30, 12:00 AM EDT | Special Weather Statement | AKQ | Hertford | 30 min |
| Jun 30, 12:17 AM EDT | Special Weather Statement | AKQ | Perquimans | 28 min |
| Jun 30, 12:35 AM EDT | Special Weather Statement | AKQ | Chowan, Gates, Hertford | 55 min |
| Jun 30, 12:44 AM EDT | Special Weather Statement | AKQ | Camden, Currituck, Pasquotank, Perquimans | 46 min |
| Jun 30, 1:34 AM EDT | Special Weather Statement | AKQ | Camden, Currituck, Gates, Pasquotank, Perquimans | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.